Metoclopramide-induced Parkinsonism

K. D. Sethi, B. Patel, K. J. Meador

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

Metoclopramide hydrochloride (Reglan) is a widely prescribed drug for treatment of upper gastrointestinal symptoms. Although the drug is relatively safe, a growing body of literature has noted movement disorders after its administration. We have reported six cases of metoclopramide-induced parkinsonism seen in consultation over a two-year period. Five of these six patients had renal failure. Their parkinsonism improved on discontinuation of metoclopramide therapy. Metoclopramide-induced parkinonism is not rare, and appropriate dose reduction in patients with renal failure will help reduce the incidence of this morbidity.

Original languageEnglish (US)
Pages (from-to)1581-1582
Number of pages2
JournalSouthern Medical Journal
Volume82
Issue number12
DOIs
StatePublished - Jan 1 1989

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Metoclopramide-induced Parkinsonism'. Together they form a unique fingerprint.

  • Cite this

    Sethi, K. D., Patel, B., & Meador, K. J. (1989). Metoclopramide-induced Parkinsonism. Southern Medical Journal, 82(12), 1581-1582. https://doi.org/10.1097/00007611-198912000-00033